Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Symptom or Sickness in GI area ?! Anyone feel this before?


[Gr...]

Recommended Posts

While I'm aware that "GI disturbances" are common during taper/weaning, I'm wondering if anyone has felt this specific one...It gets so terrible it has made me take some "rescue doses" and drink a few times, although I've stopped doing that...

 

The area affected is about a 2-4 inch radius around the belly button.  Usually near the lower GI.

 

It's a constant feeling of having a "knot" in the stomach, that can be further described as a "knot" that sort of twitches inside too.  Feels like the colon is twitching.  A nervous feeling, without actually even being nervous.  Most of the time the "knot" is triggered by something stressful like certain responsibilities and sustains for a period of time.  The feeling can almost be described as feeling "worried" but there's sometimes nothing worrying me, and it's just there and will fade with the next dose, or over long enough time.  If there is something worrying me or a heavy burden I need to tackle, then definitely the knot feeling is extreme and prolonged.  Although any small worry can cause this to go extreme too.

 

It is also worthy to note that for the last several years, my appetite has gone way way down, eating only 1 meal or even less a day.  I feel hungry, but have no appetite.  It's like someone who knows they need to exercise, feels the lethargy, but doesn't want to pick up the weight.  The weight in this case being food for me.

 

A side note/symptom I also get is when clearing the throat, sometimes I can "taste" for a moment a "rotting flesh" smell.  It can also occur in the sinus area but seems to come from the stomach.  "Taste" ends up in the throat (checked ENT, everything good)

 

I've had a consult with a gastroenterologist and he doesn't believe it to be anything serious and has ordered for an H. Pylori test.  He believes the "knot" feeling to be from the benzo taper and doesn't have reason to do an endoscopy nor colonoscopy, although I may just for peace of mind.

Link to comment
Share on other sites

I've had a consult with a gastroenterologist and he doesn't believe it to be anything serious and has ordered for an H. Pylori test.  He believes the "knot" feeling to be from the benzo taper and doesn't have reason to do an endoscopy nor colonoscopy, although I may just for peace of mind.

 

As I was reading your post my mind kept going to common benzo symptoms but what really stood out to me was the validation you received from your Dr, this is huge.  What he told you is what so many of us wish our Dr's would say to us, my thoughts are, believe him when he says it's benzo withdrawal. 

 

Have you looked at chapter 3 lately, I think you can find your symptoms listed there.  https://www.benzo.org.uk/manual/bzcha03.htm

 

I'm glad to see you've discontinued drinking to cope with what you're feeling and as for not wanting to eat, this is common too but please eat, you need to keep up your strength.

Link to comment
Share on other sites

Growing daily I have had major GI issues from zdrugs I was on and worst pain in liver area. Had all GI tests known and all clear so it was benzo related in my case. Since I have dropped down pain has gone and still having some issues but not like I was. There was a time they were looking for cancer due to my symptoms but all clear so it can definitely take a toll on ur gut x feel better
Link to comment
Share on other sites

I've had a consult with a gastroenterologist and he doesn't believe it to be anything serious and has ordered for an H. Pylori test.  He believes the "knot" feeling to be from the benzo taper and doesn't have reason to do an endoscopy nor colonoscopy, although I may just for peace of mind.

 

As I was reading your post my mind kept going to common benzo symptoms but what really stood out to me was the validation you received from your Dr, this is huge.  What he told you is what so many of us wish our Dr's would say to us, my thoughts are, believe him when he says it's benzo withdrawal. 

 

Have you looked at chapter 3 lately, I think you can find your symptoms listed there.  https://www.benzo.org.uk/manual/bzcha03.htm

 

I'm glad to see you've discontinued drinking to cope with what you're feeling and as for not wanting to eat, this is common too but please eat, you need to keep up your strength.

 

Thanks Pamster!  I've read the entire manual (some points do stick more than others and it's good to refer back to it since memory isn't the strong suit with benzo w/d, but prior to the withdrawal I had decreased appetite).  It's good you reminded me of this part--I suppose I wanted to post/ask since the Manual doesn't specifically mention "twitching/knot" sensation, but I suppose that is a GI disturbance.  I will force myself to eat--as I get loopy when I don't but don't even realize it until I've taken the first bite.

Link to comment
Share on other sites

Growing daily I have had major GI issues from zdrugs I was on and worst pain in liver area. Had all GI tests known and all clear so it was benzo related in my case. Since I have dropped down pain has gone and still having some issues but not like I was. There was a time they were looking for cancer due to my symptoms but all clear so it can definitely take a toll on ur gut x feel better

 

Thanks Shayna! Hearing others helps.  Although the mind plays tricks to continually go back to.. "maybe something is wrong"; fighting that spiritually.

Link to comment
Share on other sites

I know I still have those thought every day, but my gastro doc called me a couple of weeks ago and said it’s nothing to worry about nothing showed up. So I have hypochondriacs disease (benzo withdrawal) it’s awful x ginger tea and peppermint tea can help sometimes ease symptoms x 
Link to comment
Share on other sites

I know I still have those thought every day, but my gastro doc called me a couple of weeks ago and said it’s nothing to worry about nothing showed up. So I have hypochondriacs disease (benzo withdrawal) it’s awful x ginger tea and peppermint tea can help sometimes ease symptoms x

 

You've been off the benzos for a while now?  Did you used to think or have thoughts like this prior to any medications, or was this a byproduct of the medication?

 

Do you get thoughts aside from physical GI issues (fear of aneurysms, strokes, heart attacks etc?)

Link to comment
Share on other sites

I’m still on benzos at the end of my taper, not long now hopefully. Nope totally healthy before I hit tolerance then my body just packed it in. Heart and gi and insomnia were my first symptoms x
Link to comment
Share on other sites

  • 2 weeks later...

I’m still on benzos at the end of my taper, not long now hopefully. Nope totally healthy before I hit tolerance then my body just packed it in. Heart and gi and insomnia were my first symptoms x

 

Best of luck to you. We can do this!

Link to comment
Share on other sites

I had knots the worst of it lasted  10 weeks for me and sometimes pops up to say hi every once in awhile.

 

Eesh..they're horrible aren't they? Mine have been going on since 2017-ish.  Some days worse than others. Very rare with days without knots.  :idiot:

 

Do you think unnecessary worries/nervousness/anxiety(something subconscious/underlying) may have something to do with it? Or do you believe it to be fully benzo induced?  I'm beginning to suspect a bit of both..

Link to comment
Share on other sites

Def have had GI issues, nausea, pain and extreme trips to the bathroom.  Very unpleasant and very sudden.  Usually goes with racing heart and burning skin.  It passes.  I take a gravol or a ginger tablet and wait it out.
Link to comment
Share on other sites

×
×
  • Create New...